Equivariant embeddings of metrizable proper G-spaces

Thumbnail Image
Full text at PDC
Publication Date
Antonyan, Natella
Antonyan, Sergey
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Elsevier Science
Google Scholar
Research Projects
Organizational Units
Journal Issue
For a locally compact group G we consider the class G-M of all proper (in the sense of R. Palais) G-spaces that are metrizable by a G-invariant metric. We show that each X∈G-M admits a compatible G-invariant metric whose closed unit balls are small subsets of X. This is a key result to prove that X admits a closed equivariant embedding into an invariant convex subset V of a Banach G-space L such that L∖{0}∈G-M and V is a G-absolute extensor for the class G-M. On this way we establish two equivariant embedding results for proper G-spaces which may be considered as equivariant versions of the well-known Kuratowski–Wojdyslawski theorem and Arens–Eells theorem, respectively.
Ibero-American Conference on Topology and its Applications (CITA-2012)
Unesco subjects
H. Abels, Parallelizability of proper actions, global K-slices and maximal compact subgroups, Math. Ann. 212 (1974) 1–19. H. Abels, A universal proper G-space, Math. Z. 159 (1978) 143–158. H. Abels, A. Manoussos, G. Noskov, Proper actions and proper invariant metrics, J. Lond. Math. Soc.83(3)(2011) 619–636. N. Antonyan, An intrinsic characterization of G-pseudocompact spaces, Houst. J. Math. 33 (2)(2007) 519–530. N. Antonyan, S. Antonyan, L. Rodríguez-Medina, Linearization of proper group actions, Topol. Appl. 156 (2009) 1946–1956. S.A. Antonyan, Retracts in categories of G-spaces, Izv. Akad. Nauk Arm. SSR, Ser. Matem. 15 (1980) 365–378; English transl. in: Sov. J. Contemp. Math. Anal. 15 (1980) 30–43. S.A. Antonian, Equivariant embeddings into G-AR’s, Glas. Mat. 22 (42) (1987) 503–533. S.A. Antonyan, Extensorial properties of orbit spaces of proper group actions, Topol. Appl. 98 (1999) 35–46. S.A. Antonyan, G-ANR’s with homotopy trivial fixed point sets, Fundam. Math. 197 (1) (2007) 1–16. S.A. Antonyan, Proper actions of locally compact groups on equivariant absolute extensors, Fundam. Math. 205 (2009) 117–145. S.A. Antonyan, S. de Neymet, Invariant pseudometrics on Palais proper G-spaces, Acta Math. Hung. 98 (1–2) (2003) 41–51. S.A. Antonyan, Yu.M. Smirnov, Universal objects and bicompact extensions for topological transformation groups, Dokl. Akad. Nauk SSSR 257 (3) (1981) 521–526 (in Russian); English transl. in: Sov. Math. Dokl. 23 (2) (1981) 279–284. R. Arens, J. Eells, On embedding uniform and topological spaces, Pac. J. Math. 6 (1956) 397–403. K. Borsuk, Theory of Retracts, PWN, Warszawa, 1967. G. Bredon, Introduction to Compact Transformation Groups, Academic Press, 1972. J. Dugundji, An extension of Tietze’s theorem, Pac. J. Math. 1 (1951) 353–367. E. Elfving, The G-homotopy type of proper locally linear G-manifolds, Ann. Acad. Sci. Fenn., Math. Diss. 108 (1996). E. Elfving, The G-homotopy type of proper locally linear G-manifolds II, Manuscr. Math. 105 (2001) 235–251. R. Engelking, General Topology, PWN, Warsaw, 1977. A. Feragen, Equivariant embedding of metrizable G-spaces in linear G-spaces, Proc. Am. Math. Soc. 136 (8) (2008) 2985–2995. K.H. Hofmann, S.A. Morris, The Structure of Compact Groups, second rev. ed., Walter de Gruyter, Berlin, New York, 2006. M. Kankaanrinta, On a real analytic G-equivariant embeddings and Riemannian metrics where G is a Lie group, manuscript cited in [17]. M. Kankaanrinta, On embeddings of proper smooth G-manifolds, Math. Scand. 74 (1994) 208–214. J.L. Koszul, Lectures on Groups of Transformations, Tata Institute of Fundamental Research, Bombay, 1965. I.M. James, G.B. Segal, On equivariant homotopy theory, in: Lect. Notes Math., vol. 788, 1980, pp. 316–330. M. Megrelishvili, Equivariant normality, Bull. Acad. Sci. Georgian SSR 111 (1) (1983) 17–19 (in Russian). R. Palais, The Classification of G-Spaces, Mem. Am. Math. Soc., vol. 36, 1960. R. Palais, On the existence of slices for actions of non-compact Lie groups, Ann. Math. 73 (1961) 295–323. J. de Vries, On the existence of G-compactifications, Bull. Acad. Polon. Sci. Ser. Math. 26 (1978) 275–280. J. de Vries, G-spaces: Compactifications and pseudocompactness, in: Topology and Applications, in: Colloq. Math. Soc. János Bolyai, vol. 41, 1983, pp. 655–666. J. de Vries, Linearization of actions of locally compact groups, Proc. Steklov Inst. Math. 4 (1984) 57–74.